Hail, Iroquois
- When
- April 9, 9:18 PM CST
- Where
- Iroquois County, Cissna Park
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.567, -87.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 9, 1:30 PM CST, 7 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 230 PM CDT MON APR 9 2001 MIDDAY ANALYSIS MAINTAINING WARM FNT SOMEWHERE BETWEEN SRN COUNTIES OF CWA TO I-80. NOT MUCH MORE ACTIVITY OCCURRING SINCE LAST WAVES LATE THIS MRNG. SCALLOPED CU IN ERN IA SUSPICIOUS LOOKING AMID SOME LEFTOVER OUTFLOW BOUNDARIES. COOLING NELY WINDS KEEPING SFC LVL STABLE SO MAIN CONCERN IS EITHER ALONG FRONTAL BOUNDARY OR A WAVE ALOFT RIPPLING THRU. THIS LATTER IS APPARENTLY WHAT MODELS ARE FISHING FOR LATE TONIGHT AS A WEAK MID LVL TROF RIPPLES AROUND THE 7H RIDGE. THIS THREAT NOT MUCH MORE THAN 30% AND AM DEBATING WHETHER THAT MUCH. LATEST SWOMCD IS PRETTY SURE THERE WILL BE DEVELOPMENT ALONG WRM FNTL BOUNDARY LATE THIS AFTN INTO THIS EVENING. SO DIFFICULT TO LEAVE OUT POP ERY TNGT. THE BEST LIFT FOR PCPN DEVELOPMENT ON MODELS SEEMS TO BE CONFINED TO SOUTH OF PIA. HOWEVER INITIAL PLACEMENT OF WARM FNT ON MODELS SEEMS A LITTLE TOO SOUTH AND WONDER IF IT IS WISER TO CONSIDER POSSIBILITY OF THUNDER FURTHER NORTH THAN MODELS. NOW ABOUT CLDS AND VSBY. PLENTY OF LOW CLOUD COVER SPREADING SOUTH FROM WISCONSIN AND LAKE MICH...NOT TO MENTION IOWA. WITH NERLY WINDS OVER MOST OF CWA (NORTH OF WARM FNT) ...APPEARS SKY SHUD BE CLDY OR BECOMING CLDY WITH SOME FOGGY CONDITIONS DEVELOPING. CANNOT DIRECTLY SAY WEATHER VSBY GOING BELOW 1/4 MI FOR ADVISORY CRITERIA...BUT SHUD BE ENOUGH TO MENTION IN FORECAST. THEN CONTINUED CLDY TUESDAY. FOR CWA SOUTH OF FNT...WILL GO FOR PTCLDY TONIGHT AND TUESDAY. LOW IN PLAINS DRIVES NE TUESDAY AND PUSHES FRONT THRU NRN IL TUESDAY NIGHT AND CONTINUES TO DEEPEN. POPS SHOULD INCREASE OVER ALL CWA TUESDAY NIGHT WITH PLENTY OF SHOWER/TSTM ACTIVITY WED INTO WED NGT. DRY SLOTTING LATE WED NGT AND THURSDAY SPELLS DRY BUT CONTINUED DEEPENING OF LOW AS IT PUSHES NE INTO MN THURS LOOK STRANGELY FAMILIAR TO SATURDAY. THUS WINDS ON THE INCREASE BUT NOT AS STRONG AS SATURDAY WITH BOUNTIFUL SUNSHINE. PASSING SYSTEM TO OUR SOUTH ON FRIDAY MAY SPREAD ANOTHER RISK OF SHOWERS TO THE AREA BUT DRYING AGAIN IN TIME FOR THE WEEKEND AS HIGH PRESSURE BUILDS INTO MS VLY. TEMPS SHOULD BE IN MIDDLE@ 40S TNGT WITH HIGHS AROUND 50 LAKESIDE TO ONLY 60 TO 65 INLAND...WITH TEMPS 70 TO 75 SOUTH OF FNT. .CHI...NONE BRUMER
ILZ019-100115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 745 PM CDT MON APR 9 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT... AT 740 PM...A STRONG THUNDERSTORM WAS 10 MILES WEST OF PERU MOVING EAST AT 35 MPH. SMALL HAIL WAS REPORTED FROM THIS STORM. LA SALLE...PERU AND OTTAWA ARE IN THE PATH OF THIS STORM. PEOPLE IN THESE AREAS SHOULD BE ALERT AND BE READY TO HEAD TO A PLACE OF SAFETY IF A WARNING IS ISSUED OR THREATENING WEATHER IS OBSERVED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO, IL
906 PM CDT MON APR 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 3S STREATOR IL FUNNEL CLOUD
04/09/01 LA SALLE
0800 PM YORKVILLE IL .75 INCH HAIL
04/09/01 KENDALL 1/2 TO 3/4
0755 PM YORKVILLE IL FUNNEL CLOUD
04/09/01 KENDALL
REPORTED BY PUBLICILZ019-021-023-100316- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 916 PM CDT MON APR 9 2001 SEVERE THUNDERSTORM WATCH 111 HAS BEEN CANCELLED FOR LA SALLE ...GRUNDY AND KANKAKEE COUNTIES. THE WATCH CONTINUES IN EFFECT UNTIL MIDNIGHT FOR LIVINGSTON...FORD AND IROQUOIS COUNTIES IN NORTHEAST AND EAST CENTRAL ILLINOIS...AND IN NEWTON...JASPER AND BENTON COUNTIES IN NORTHWEST INDIANA.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240587.